KYUNGPOOK Math. J. 2019; 59(4): 679-688  
Statistical Approximation of Szász Type Operators Based on Charlier Polynomials
Arun Kajla
Department of Mathematics, Central University of Haryana, Haryana-123031, India
e-mail : rachitkajla47@gmail.com
Received: January 13, 2018; Revised: December 13, 2018; Accepted: December 27, 2018; Published online: December 23, 2019.
© Kyungpook Mathematical Journal. All rights reserved.

This is an Open Access article distributed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/3.0/) which permits unrestricted non-commercial use, distribution, and reproduction in any medium, provided the original work is properly cited.
Abstract

In the present note, we study some approximation properties of the Szász type operators based on Charlier polynomials introduced by S. Varma and F. Taşdelen (Math. Comput. Modelling, 56 (5–6) (2012) 108–112). We establish the rates of A-statistical convergence of these operators. Finally, we prove a Voronovskaja type approximation theorem and local approximation theorem via the concept of A-statistical convergence.

Keywords: Szász operator, Charlier polynomials, modulus of continuity, statistical convergence, bounded variation.
1. Introduction

Szász [28] defined the following linear positive operators

Sn(f;x)=e-nxk=0(nx)kk!f(kn),

where x ∈ [0,∞) and f(x) is a continuous function on [0,∞) whenever the above sum converges uniformly. Many authors have studied approximation properties of these operators and generalized Szász operators involving different type of polynomials. Jakimovski and Leviatan [19] introduced a generalization of Szász operators based on the Appell polynomials and studied the approximation properties of these operators. Varma et al. [29] proposed the generalization of Szász operators based on Brenke type polynomials and gave convergence properties by means of a Korovkin type theorem and an order approximation using classical methods. Aral and Duman [4] studied a statistical asymptotic formula for the Szász-Mirkajan-Kantorovich operators via A–stastical convergence. In 2011, Örkcü and Doǧru [25] defined a Kantorovich variant of q–Szász-Mirakjan operators and obtained weighted statistical convergence theorems for the operators. Özarslan [26] proposed the Mittag-Leffler operators and obtained some direct theorems and A–statistical approximation theorems for these operators. Altomare et al. [1] considered a new kind of generalization of SMK operators and studied the rate of approximation by interms suitable moduli of continuity. Several researchers have studied various generalizations of these operators and obtained results about their approximation properties; we refer the reader to such papers as [3, 5, 6, 11, 13, 14, 15, 16, 17, 20, 22, 23, 24].

Varma and Taşdelen introduced a relation between orthogonal polynomials and linear positive operators. They considered Szász type operators depending on Charlier polynomials.

These polynomials [18] have generating functions of the form

et(1-ta)u=k=0Ck(a)(u)tkk!,   t<a,

where Ck(a)(u)=r=0k(kr)(-u)r(1a)r and (m)0 = 1, (m)j = m(m+1)···(m+j−1) for j ≥ 1.

For Cγ[0,∞) := {fC[0,∞) : |f(t)| ≤ Meγt for some γ > 0,M > 0 and t ∈ [0,∞)}, Varma and Taşdelen [30] studied the following Szász type operators based on Charlier polynomials

Ln(f;x,a)=e-1(1-1a)(a-1)nxk=0Ck(a)(-(a-1)nx)k!f(kn),

where a > 1 and x ∈ [0,∞). If a → ∞ and x-1n instead of x, these operators reduce to the operators (1.1). They studied uniform convergence of these operators by using Korovkin’s theorem on compact subsets of [0,∞) and the order of approximation by using the modulus of continuity. Very recently, Kajla and Agrawal [21] discussed some approximation properties of these operators e.g. Lipschitz type space, weighted approximation theorems and rate of approximation of functions having derivatives of bounded variation.

The aim of the present article is to study A–statistical convergence to prove a Korovkin type convergence theorem. We also obtain a Voronovskaja type approximation theorem and local approximation theorem via A–statistical convergence.

Lemma 1.1.([21])

For the operatorsn(ts; x, a), s = 3, 4, we have

(i) Ln(t3;x,a)=x3+x2n(6+3a-1)+2xn2(1(a-1)2+3a-1+5)+5n3;

(ii) Ln(t4;x,a)=x4+x3n(10+6a-1)+x2n2(31+30a-1+11(a-1)2)+xn3(67+31a-1+20(a-1)2+6(a-1)3)+15n4.

Lemma 1.2.([21])

For the operatorsn(f; x, a), we have

(i) Ln((t-x);x,a)=1n;

(ii) Ln((t-x)2;x,a)=axn(a-1)+2n2;

(iii) Ln((t-x)4;x,a)=xn3(17+49(a-1)-20(a-1)2+6(a-1)3)+x2n2(19-46(a-1)+3(a-1)2)+15n4.

In what follows, let B[0,∞) be the space of all real valued bounded and uniformly continuous functions f on [0,∞), endowed with the norm fC˜B[0,]=supx[0,)f(x).

Further, let us define the following Peetre’s K-functional:

K2(f,δ)=infgW2}f-g+δg},δ>0,

where W2 = {gB[0,∞) : g′, g″ ∈ B[0,∞)}. By [7, p.177, Theorem 2.4], there exists an absolute constant M >0 such that

K2(f,δ)M{ω2(f,δ)+min(1,δ)   fC˜B[0,)},

where the second order modulus of smoothness is defined as

ω2(f,δ)=sup0<hδsupx[0,)f(x+2h)-2f(x+h)+f(x).

We define the usual modulus of continuity of fB[0,∞) as

ω(f,δ)=sup0<hδsupx[0,)f(x+h)-f(x).

Let Bϕ[0,∞) be the space of all real valued functions on [0,∞) satisfying the condition |f(x)| ≤ Mfϕ(x), where Mf is a positive constant depending only on f and ϕ(x) = 1 + x2 is a weight function. Let Cϕ[0,∞) be the space of all continuous functions in Bϕ[0,∞) with the norm fϕ:=supx[0,)f(x)ϕ(x) and Cϕ*[0,):={fCϕ[0,):limxf(x)ϕ(x)   is finite}.

2. Main Results

2.1. A-statistical Convergence

First, we give some basic definitions and notations on the concept of A-statistical convergence. Let A = (ank), (n, k ∈ ℕ), be a non-negative infinite summability matrix. For a given sequence x := (xk), the A-transform of x denoted by Ax : ((Ax)n) is defined as

(Ax)n=k=1ankxk,

provided the series converges for each n. A is said to be regular if limn(Ax)n=L whenever limnxn=L. The sequence x = (xn) is said to be a A-statistically convergent to L i.e. stA-limnxn=L if for every ε > 0, limnk:xk-Lɛank=0.

Replacing A by C1, the Cesáro matrix of order one, the A-statistical convergence reduces to the statistical convergence. Similarly, if we take A = I, the identity matrix, then A-statistical convergence coincides with the ordinary convergence. Many researchers have studied the statistical convergence of different types of operators (cf. [2, 8, 9, 10, 12, 25, 27]). In the following result we prove a weighted Korovkin theorem via A-statistical convergence.

Theorem 2.1

Let A = (ank) be a non-negative regular summability matrix and x ∈ [0,∞). Then, for allfCϕ*[0,)we have

stA-limnLn(f,.,a)-fϕα=0,

where ϕα(x) = 1+x2+α, α>0.

Proof

From [10, p. 191, Th. 3], it is sufficient to show that stA-limnLn(ej,.,a)-ejϕ=0, where ej(x) = xj, j = 0, 1, 2.

In view of [30, Lemma 1], it follows that

stA-limnLn(e0,.,a)-e0ϕ=0.

Again, using [30, Lemma 1], we find that

Ln(e1,.,a)-e1ϕ=supx0|x+1n-x|(1+x2)1n.

For ε > 0, let us define the following sets:

:={n:Ln(e1;.,a)-e1ϕɛ}

and

1:={n:1nɛ}.

Then, we obtain ℱ ⊆ ℱ1 which implies that kankk1ank and hence

stA-limnLn(e1;.,a)-e1ϕ=0.

Next, we can write

Ln(e2;.,a)-e2ϕ=supx011+x2|x2+xn(3+1a-1)+2n2-x2|1n(3a-2)(a-1)+2n2.

Now, we define the following sets:

G:={n:Ln(e2;.,a)-e2ϕɛ},G1:={n:1n(3a-2)(a-1)ɛ2}andG2:={n:2n2ɛ2}.

Then, we get , which implies that

kGankkG1ank+kG2ank

and hence

stA-limnLn(e2;.,a)-e2ϕ=0.

This completes the proof of the theorem.

Similarly, from Lemma 1.2, we have

stA-limnLn((e1-xe0)j;x,aϕ=0,j=0,1,2,3,4.

Next, we prove a Voronovskaja type theorem for the operators ℒn.

Theorem 2.2

Let A = (ank) be a nonnegative regular summability matrix. Then, for everyfCϕ*[0,)such that f′, fCϕ*[0,), we have

stA-limnn(Ln(f;x,a)-f(x))=f(x)+12ax(a-1)f(x),

uniformly with respect to x ∈ [0,E], (E > 0).

Proof

Let f, f′, fCϕ*[0,). For each x ≥ 0, define a function

Θ(t,x)={f(t)-f(x)-(t-x)f(x)-12(t-x)2f(x)(t-x2)iftx0,ift=x.

Then

Θ(x,x)=0and Θ(·,x)Cϕ*[0,).

Thus, we have

f(t)=f(x)+(t-x)f(x)+12(t-x)2f(x)+(t-x)2Θ(t,x).

Operating by ℒn on the above equality, we obtain

n(Ln(f;x,a)-f(x))=f(x)nLn((t-x);x,a)+12f(x)nLn((t-x2);x,a)+nLn((t-x)2Θ(t,x);x,a).

In view of Lemma 1.2, we get

stA-limnnLn((t-x);x,a)=1,stA-limnnLn((t-x)2;x,a)=ax(a-1),

and

stA-limnn2Ln((t-x)4;x,a)=x2(19-46(a-1)+3(a-1)2),

uniformly with respect to x ∈ [0,E].

Applying Cauchy-Schwarz inequality, we have

nLn((t-x)2Θ(t,x);x,a)n2Ln((t-x)4;x,a)Ln(Θ2(t,x);x,a).

Let η(t, x) = Θ2(t, x), we observe that η(x, x) = 0 and η(·,x)Cϕ*[0,). It follows from the proof of Theorem 2.1 that

stA-limnLn(Θ2(t,x);x,a)=stA-limnLn(η(t,x);x,a)=η(x,x)=0,

uniformly with respect to x ∈ [0,E]. Now, using (2.7), we obtain

stA-limnnLn((t-x)2Θ(t,x);x,a)=0.

Combining (2.5), (2.6) and (2.8), we get the desired result.

Now, we obtain the rate of A-statistical convergence for the operators ℒn with the help of Peetre’s K-functional.

Theorem 2.3

Let fW2. Then, we have

stA-limnLn(f;x,a)-f(x)C˜B[0,)=0.
Proof

By our hypothesis, from Taylor’s expansion we find that

Ln(f;x,a)-f(x)=f(x)Ln((e1-x);x,a)+12f(χ)Ln((e1-x)2;x,a);

where χ lies between t and x.

Thus, we get

Ln(f;x,a)-f(x)C˜B[0,)fC˜B[0,)Ln((e1-x);x,a)C[0,b]+fC˜B[0,)Ln((e1-x)2;x,a)C[0,b]

Using (2.4) for ε > 0, we have

limnk:fC˜B[0,)Lk((e1-x);x,a)C[0,b]ɛ2ank=0,limnk:fC˜B[0,)Lk((e1-x)2;x,a)C[0,b]ɛ2ank=0.

From (2.10), we may write

k:Lk(f;x,a)-f(x)C˜B[0,)ɛankk:fC˜B[0,)Lk((e1-x);x,a)C[0,b]ɛ2ank+k:fC˜B[0,)Lk((e1-x)2;x,a)C[0,b]ɛ2ank.

Hence taking limit as n→∞, we get the desired result.

Theorem 2.4

Let fB[0,∞), we have

Ln(f;x,a)-f(x)C˜B[0,)Mω2(f,δna),

wherδna=Ln((e1-x);x,a)C˜B[0,]+Ln((e1-x)2;x,a)C˜B[0,]e.

Proof

Let gW2, by (2.10), we have

Ln(g;x,a)-g(x)C˜B[0,)Ln((e1-x);x,a)C˜B[0,)gC˜B[0,)+12Ln((e1-x)2;x,a)C˜B[0,)gC˜B[0,)δnagW2.

For every fB[0,∞) and gW2, we get

Ln(f;x,a)-f(x)C˜B[0,)Ln(f;x,a)-Ln(g;x,a)C˜B[0,)+Ln(g;x,a)-g(x)C˜B[0,)+g-fC˜B[0,)2g-fC˜B[0,)+Ln(g;x,a)-g(x)C˜B[0,)2g-fC˜B[0,)+δnagW2.

Taking the infimum on the right hand side over all gW2, we obtain

Ln(f;x,a)-f(x)C˜B[0,)2K2(f,δna).

Using (1.4), we have

Ln(f;x,a)-f(x)C˜B[0,)M{ω2(f,δna)+min(1,δna)fC˜B[0,)}

From (2.4), we get stA-limnδna=0, hence stA-ω2(f,δna)=0. Therefore we get the rate of A-statistical convergence of the sequence of the operators ℒn(f; x, a) defined by (1.3) to f(x) in the space B[0,∞). If we take A = I, we obtain the ordinary rate of convergence of these operators.

References
  1. F. Altomare, MC. Montano, and V. Leonessa. On a generalization of Szász-Mirakjan-Kantorovich operators. Results Math., 63(2013), 837-863.
    CrossRef
  2. GA. Anastassiou, and O. Duman. A Baskakov type generalization of statistical Korovkin theory. J Math Anal Appl., 340(2008), 476-486.
    CrossRef
  3. A. Aral. A generalization of Szász-Mirakyan operators based on q-integers. Math Comput Modelling., 47(9/10)(2008), 1052-1062.
    CrossRef
  4. A. Aral, and O. Duman. A Voronovskaya type forumla for SMK operators via statistical convergence. Math Slovaca., 61(2011), 235-244.
    CrossRef
  5. Ç. Atakut, and N. Ispir. Approximation by modified Szász-Mirakjan operators on weighted spaces. Proc Indian Acad Sci Math Sci., 112(2002), 571-578.
    CrossRef
  6. A. Ciupa. On a generalized Favard-Szász type operator, Research Seminar on Numerical and Statistical Calculus, Preprint 94-1, Babeş-Bolyai Univ, Cluj-Napoca, (1994), 33-38.
  7. RA. Devore, and GG. Lorentz. Constructive approximation, , Springer-Verlag, Berlin, 1993.
    CrossRef
  8. EE. Duman, and O. Duman. Statistical approximation properties of high order operators constructed with the Chan-Chayan-Srivastava polynomials. Appl Math Comput., 218(2011), 1927-1933.
  9. EE. Duman, O. Duman, and HM. Srivastava. Statistical approximation of certain positive linear operators constructed by means of the Chan-Chayan-Srivastava polynomials. Appl Math Comput., 182(2006), 231-222.
  10. O. Duman, and C. Orhan. Statistical approximation by positive linear operators. Studia Math., 161(2)(2004), 187-197.
    CrossRef
  11. Z. Finta, NK. Govil, and V. Gupta. Some results on modified Szász-Mirakjan operators. J Math Anal Appl., 327(2007), 1284-1296.
    CrossRef
  12. AD. Gadjiev, and C. Orhan. Some approximation theorems via statistical convergence. Rocky Mountain J Math., 32(1)(2002), 129-138.
    CrossRef
  13. V. Gupta, and RP. Agarwal. Convergence estimates in approximation theory, , Springer, Cham, 2014.
    CrossRef
  14. V. Gupta, and MA. Noor. Convergence of derivatives for certain mixed Szász-Beta operators. J Math Anal Appl., 321(2006), 1-9.
    CrossRef
  15. V. Gupta, TM. Rassias, PN. Agrawal, and AM. Acu. Recent advances in constructive approximation theory. Springer Optimization and Its Applications, 138, Springer, Cham, 2018.
    CrossRef
  16. V. Gupta, and G. Tachev. Approximation with positive Linear operators and linear combinations. Developments in Mathematics, 50, Springer, Cham, 2017.
    CrossRef
  17. V. Gupta, G. Tachev, and AM. Acu. Modified Kantorovich operators with better approximation properties. Numer Algorithms., 81(2019), 125-149.
    CrossRef
  18. MEH. Ismail. Classical and quantum orthogonal polynomials in one variable. Encyclopedia of Mathematics and its Applications, 98, Cambridge University Press, Cambridge, 2009.
  19. A. Jakimovski, and D. Leviatan. Generalized Szász operators for the approximation in the infinite interval. Mathematica (Cluj)., 34(1969), 97-103.
  20. A. Kajla, and PN. Agrawal. Szász-Kantorovich type operators based on Charlier polynomials. Kyungpook Math J., 56(2016), 877-897.
    CrossRef
  21. A. Kajla, and PN. Agrawal. Approximation properties of Szász type operators based on Charlier polynomials. Turkish J Math., 39(2015), 990-1003.
    CrossRef
  22. HS. Kasana, G. Prasad, PN. Agrawal, and A. Sahai. Modified Szász operators. Mathematical analysis and its applications (Kuwait, 1985), 3, KFAS Proc. Ser, Pergamon, Oxford, 1988:29-41.
    CrossRef
  23. SM. Mazhar, and V. Totik. Approximation by modified Szász operators. Acta Sci Math., 49(1985), 257-269.
  24. M. Örkçü, and O. Doǧru. Weighted statistical approximation by Kantorovich type q-Szász-Mirakjan operators. Appl Math Comput., 217(20)(2011), 7913-7919.
  25. M. Örkçü, and O. Doǧru. Statistical approximation of a kind of Kantorovich type q-Szász-Mirakjan operators. Nonlinear Anal., (75)(2012), 2874-2882.
    CrossRef
  26. MA. Özarslan. A–statistical converegence of Mittag-Leffler operators. Miskolc Math Notes., 14(2013), 209-217.
    CrossRef
  27. C. Radu. On statistical approximation of a general class of positive linear operators extended in q-calculus. Appl Math Comput., 215(2009), 2317-2325.
  28. O. Szász. Generalization of S. Bernstein’s polynomials to the infinite interval. J Res Nat Bur Standards., 45(1950), 239-245.
    CrossRef
  29. S. Varma, S. Sucu, and G. Içöz. Generalization of Szász operators involving Brenke type polynomials. Comput Math Appl., 64(2012), 121-127.
    CrossRef
  30. S. Varma, and F. Taşdelen. Szász type operators involving Charlier polynomials. Math Comput Modelling., 56(2012), 118-122.
    CrossRef


This Article

Social Network Service

e-submission

Archives

Indexed/Covered by